Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 26, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 8, 2009, 2:38 PM EDT for Broward County, Florida. It took effect at Apr 9, 2009, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2009, 2:38 PM EDT (18:38 UTC)
- In effect from
- Apr 9, 2009, 1:00 PM EDT
- Expired
- Apr 9, 2009, 7:01 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 081838 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 238 PM EDT WED APR 8 2009 FLZ063-066-070-091000- /O.UPG.KMFL.FW.A.0024.090409T1700Z-090409T2300Z/ /O.NEW.KMFL.FW.W.0026.090409T1700Z-090409T2300Z/ /O.CON.KMFL.FW.W.0025.000000T0000Z-090408T2300Z/ GLADES-HENDRY-INLAND COLLIER- 238 PM EDT WED APR 8 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. SURFACE TEMPERATURES ARE EXPECTED TO CONTINUE TO CLIMB SLOWLY WHILE DEWPOINTS SHOULD REMAIN IN THE MID TO UPPER 30S OVER MUCH OF THE AREA THE REST OF THIS AFTERNOON. MOST AREAS IN SOUTH FLORIDA...EXCEPT FOR SMALL POCKETS IN THE EVERGLADES AND NEAR LAKE OKEECHOBEE...ARE REPORTING RELATIVE HUMIDITY VALUES BELOW 35 PERCENT AND THIS IS EXPECTED TO CONTINUE FOR THE NEXT FEW HOURS. HENCE...THE RED FLAG WARNING FOR ALL OF SOUTH FLORIDA REMAINS IN EFFECT. HIGH PRESSURE OVER THE GULF OF MEXICO EARLY THIS AFTERNOON SHOULD MOVE EAST OVER THE WESTERN ATLANTIC TONIGHT. THIS WILL RESULT IN A SOUTHEAST WIND FLOW MODIFYING THE AIRMASS, PARTICULARLY OVER THE EASTERN AREAS. HOWEVER, THE NORTHWEST INTERIOR AREAS NAMELY GLADES, HENDRY AND INLAND COLLIER CAN EXPECT MINIMUM RELATIVE HUMIDITIES ONCE AGAIN BELOW 35 PERCENT FOR 4 OR MORE HOURS ON THURSDAY... THEREFORE A RED FLAG WARNING HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067>069-071>075-168-172>174-082300- /O.CON.KMFL.FW.W.0025.000000T0000Z-090408T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 238 PM EDT WED APR 8 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... SURFACE TEMPERATURES ARE EXPECTED TO CONTINUE TO CLIMB SLOWLY WHILE DEWPOINTS SHOULD REMAIN IN THE MID TO UPPER 30S OVER MUCH OF THE AREA THE REST OF THIS AFTERNOON. MOST AREAS IN SOUTH FLORIDA...EXCEPT FOR SMALL POCKETS IN THE EVERGLADES AND NEAR LAKE OKEECHOBEE...ARE REPORTING RELATIVE HUMIDITY VALUES BELOW 35 PERCENT AND THIS IS EXPECTED TO CONTINUE FOR THE NEXT FEW HOURS. HENCE...THE RED FLAG WARNING FOR ALL OF SOUTH FLORIDA REMAINS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS82 KMFL 090708 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 308 AM EDT THU APR 9 2009 FLZ067-071-092300- /O.EXA.KMFL.FW.W.0026.090409T1700Z-090409T2300Z/ INLAND PALM BEACH-INLAND BROWARD- 308 AM EDT THU APR 9 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS... HIGH PRESSURE SLOWLY SLIDING INTO THE WESTERN ATLANTIC EARLY TODAY SHOULD KEEP THE WINDS FAIRLY LIGHT FROM THE SOUTHEAST. THIS WARNING IS AN EXPANSION OF THE NORTHWEST AREAS EASTWARD DUE TO LIGHTER WINDS AND EXPECTED LOWER HUMIDITIES. THE AIRMASS WILL BE MODIFIED A BIT OVER THE COASTAL AND METRO AREAS OF SOUTHEAST FLORIDA AND THE FAR SOUTHERN AREAS OF THE PENINSULA. THIS WARNED AREA CAN EXPECT MINIMUM RELATIVE HUMIDITIES ONCE AGAIN BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON AND EARLY EVENING... THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-070-092300- /O.CON.KMFL.FW.W.0026.090409T1700Z-090409T2300Z/ GLADES-HENDRY-INLAND COLLIER- 308 AM EDT THU APR 9 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS... HIGH PRESSURE SLOWLY SLIDING INTO THE WESTERN ATLANTIC EARLY TODAY SHOULD KEEP THE WINDS FAIRLY LIGHT FROM THE SOUTHEAST. THIS WARNED AREA CAN EXPECT MINIMUM RELATIVE HUMIDITIES ONCE AGAIN BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON AND EARLY EVENING...THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS CONTINUED THE RED FLAG WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS82 KMFL 092301 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 701 PM EDT THU APR 9 2009 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 7 PM EDT... FLZ063-066-067-070-071-100015- /O.CAN.KMFL.FW.W.0026.000000T0000Z-090409T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- 701 PM EDT THU APR 9 2009 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 7 PM EDT... REGIONAL SURFACE OBSERVATIONS INDICATE THAT RELATIVE HUMIDITY VALUES IN ISOLATED LOCATIONS ACROSS INTERIOR SOUTH FLORIDA MAY REMAIN BELOW 35 PERCENT FOR UP TO ANOTHER HALF HOUR. HOWEVER... THIS SHOULD BE SHORT-LIVED...AS RELATIVE HUMIDITY WILL CONTINUE TO INCREASE WITH THE ONSET OF DIURNAL COOLING. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 7 PM EDT. $$ 70/DD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 8, 1:35 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 8, 1:35 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
135 PM EDT WED APR 8 2009
.AVIATION...MAINLY VFR EXPECTED OVER ALL TERMINALS THROUGH MID
MORNING THURSDAY. SFC HIGH OVER GULF OF MEX WILL MOVE EAST TONIGHT
WITH SFC WIND FLOW BECOMING LIGHTER AND VARIABLE. A SEA BREEZE
SHOULD DEVELOP OVER BOTH COASTS BUT BEING MORE PREVALENT OVER KAPF
THIS AFTERNOON EARLY EVENING. MOSTLY LIGHT WINDS (MAINLY DRAINAGE)
SHOULD PREVAIL OVERNIGHT WITH A SOUTHEAST FLOW DEVELOPING OVER ALL
TERMINALS AFTER 09/14Z.
&&
.PREV DISCUSSION... /ISSUED 955 AM EDT WED APR 8 2009/
UPDATE...NO SIGNIFICANT CHANGES TO PREVIOUS FORECAST. WIND SPEEDS
EXPECTED TO CONTINUE DECREASING TODAY AS THE RIDGE MOVES THROUGH THE
AREA. 12Z SOUNDING SHOWING DRY AND COOL AIRMASS WITH PWAT NEAR HALF
INCH AND A NORTHERLY LOW LEVEL FLOW. CURRENT DEWPOINTS IN THE UPPER
30S FOR INLAND SOUTH FLORIDA AND IN THE LOW 40S FOR THE COASTS. THIS
COMBINED WITH THE HIGHER MAX TEMPERATURES EXPECTED TODAY...WILL
RESULT IN AN INCREASED FIRE DANGER.
AVIATION...VFR CONDITIONS WILL PREVAIL OVR ALL TERMINALS THROUGH
09/12Z. BKN TO OVC CEILINGS WOULD LIKELY AFFECT KAPF THROUGH AT
LEAST 18Z. SE SFC WNDS SHOULD PREVAIL AT 8 TO 10 KTS EXCEPT FOR A
SEA BREEZE AFTER 18Z.
PREV DISCUSSION... /ISSUED 447 AM EDT WED APR 8 2009/
DISCUSSION...THE CANADIAN RIDGE CONTINUES TO BUILD INTO FL THIS
MORNING WITH TEMPS IN S FL THE LOWEST IN JUST OVER A MONTH. THE
AIRMASS IS ALSO QUITE DRY WITH PWATS RUNNING FROM A THIRD TO HALF
AN INCH THIS MORNING. THE CENTER OF THE RIDGE IS EXPECTED TO MOVE
ACROSS FL THIS AFTERNOON OR EARLY THIS EVENING ALLOWING WINDS TO
BECOME FAIRLY LIGHT AND PWATS TO DROP A SLIGHT BIT MORE. TONIGHT
THE RIDGE WILL SHIFT INTO THE ATLANTIC, BUT WITH A WEAK PRESSURE
GRADIENT AND CHILLY AIRMASS IN PLACE A WEAK DRAINAGE FLOW WILL
LIKELY SET UP. THIS WILL PRODUCE A FAIRLY SHARP TEMP GRADIENT
BETWEEN THE COAST AND INTERIOR LOCATIONS. DURING THURS THE RIDGE
WILL CONTINUE TO SHIFT DEEPER INTO THE ATLANTIC PUSHING THE
SURFACE FLOW TO SE. THIS WILL BEGIN A QUICK MODERATING TREND IN
TEMPS AND MOISTURE. EAST COAST METRO LOW TEMPS WILL INCREASE 10 TO 20
DEGREES FROM THURS MORN TO FRI MORN. TEMPS ALONG THE WEST COAST
WILL ALSO RESPOND, BUT AT A SLIGHTLY SLOWER RATE.
MOISTURE WILL CONTINUE TO INCREASE THIS WEEKEND AS THE RIDGE
CONTINUES EAST FARTHER INTO THE ATLANTIC AND ANOTHER COLD FRONT
PUSHES INTO FL. THIS FRONT, HOWEVER, WILL LIKELY BE VERY WEAK AND
HAVE LITTLE IMPACT ON AREA WX AS IT DRIFTS DOWN TO THE LAKE
OKEECHOBEE REGION BY SATURDAY NIGHT OUTSIDE OF CAUSING AN
INCREASE IN CLOUD COVER AND A SLIGHT INCREASE IN RAIN CHANCES
DURING THE AFTERNOON AS MOISTURE STREAMS AHEAD OF THE BOUNDARY.
THE DIFFUSE FRONT WILL THEN WEAKEN OR RETURN NORTH SUNDAY WHILE
YET ANOTHER FRONT MOVES INTO THE SE STATES. A MID LEVEL RIDGE WILL
THEN INCREASE ITS GRIP ON S FL MON AND TUES DECREASING THE ALREADY
SLIGHT RAIN CHANCES.
AVIATION...VFR CONDITIONS WILL PREVAIL. BKN TO OVC 5000 FROM
GULF FLOW WILL BE PERSISTENT AT KAPF UNTIL EARLY AFTERNOON WHEN
THE WEST SEA BREEZE DEVELOPS THEN LGT WEST FOR THE EVENING. FOR
THE EAST TERMINALS, JUST SCT CLDS AND NW WINDS BECOMING EAST AT 8
TO 10 KTS IN THE AFTERNOON AND THEN LGT SSE TO SSW EARLY EVENING. /GR
MARINE...NW WINDS CONTINUE TO DECREASE THIS MORNING AS THE
PRESSURE GRADIENT RELAXES WHILE THE RIDGE BUILDS IN OVERHEAD,
HOWEVER WINDS OF AROUND 20 KNOTS ARE STILL OCCURRING AT SETTLEMENT
POINT WITH MOST OTHER AREAS LESS. THIS WILL ALSO LEAD TO A
DECREASE IN AREA SEA HEIGHTS THIS MORNING, BUT GULF STREAM SEAS
WILL LIKELY NOT FALL BELOW 7 FEET UNTIL THIS AFTERNOON. THE RIDGE
WILL REMAIN OVER FL AND THE SURROUNDING AREA THROUGH THE REST OF THE
WEEK AND THIS WILL LEAD TO GENERALLY TRANQUIL THROUGH THE WEEKEND.
FIRE WEATHER...VERY DRY CONDITIONS WILL OCCUR TODAY ACROSS ALL OF S
FL WITH SOME AREAS ACROSS THE INTERIOR EVEN HAVING RHS IN THE
UPPER TEENS THIS AFTERNOON. THE ONLY AREAS THAT WILL LIKELY HAVE
MARGINAL RFW CONDITIONS WILL BE THE IMMEDIATE EAST COAST AS THE
WINDS WILL LIKELY BECOME SLIGHTLY ONSHORE IN THE AFTERNOON WHICH
MAY LIMIT THE HOURS OF SUB 35% RH TO AROUND 4. THE FLOW WILL
CONTINUE TO BECOME MORE EASTERLY TONIGHT AND ON THURSDAY PUSHING
THE DRIEST AIR WESTWARD. A FIRE WX WATCH HAS BEEN ISSUED ATTM FOR
GLADES, HENDRY, AND INTERIOR COLLIER AS RHS WILL LIKELY FALL BELOW
35% FOR 5 OR MAYBE 6 HOURS IN THE AFTERNOON. MOISTURE LEVELS WILL
THEN CONTINUE TO INCREASE THROUGH THE REST OF THE WEEK AND WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 49 77 66 81 / 0 0 - 10
FORT LAUDERDALE 55 76 67 81 / 0 0 - 10
MIAMI 53 76 67 82 / 0 0 - 10
NAPLES 52 80 61 85 / 0 0 - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR FLZ063-FLZ066-
FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR FLZ063-FLZ066-FLZ070.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR AMZ650-
AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...17/ERA
SHORT TERM/AVIATION...47/RHGHazardous weather outlook, Apr 8, 10:01 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1001 AM EDT WED APR 8 2009 FLZ063-066>075-168-172>174-090515- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1001 AM EDT WED APR 8 2009 ...HAZARDOUS SEAS IN THE GULF STREAM UNTIL EARLY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT WAVES: SEAS OF 7 TO 8 FEET ARE EXPECTED IN THE ATLANTIC GULF STREAM UNTIL EARLY AFTERNOON AND THEN WILL SUBSIDE TO 6 FEET OR LESS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOWS EARLY THURSDAY MORNING WILL DROP INTO THE 40S OVER INTERIOR SOUTH FLORIDA...WITH 50S ALONG THE COASTS. TEMPERATURES WILL RAPIDLY WARM DURING THE MIDDLE AND LATTER PART OF THE WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:50 AM EDT | Small Craft Advisory | MFL | 3 hr | |
| Apr 8, 3:35 AM EDT | Fire Weather Watch | MFL | 11 hr | |
| Apr 8, 4:34 PM EDT | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 3 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.